Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    New to all of this
    avatar
    An_250957 posted:
    Hello everyone, I am new to this site. February 22nd I had a RIND (reversible ischemic neurologic deficit or disorder, depending on which site), also known as a mini-stroke. The second day at the hospital I started to have tremors in my head, which felt like I was being shaken and electricity buzzing. Left side of face would then feel like electricity was running through it. Immediate after I would have a terrible headache in forehead and back of head above my neck. At first, it would take me hours to recover, and now it still occurs, but diminishes quicker with headaches only lasting a minute or so. The Neurologist recommends Lyrica for the seizures, which might also assist with the (in control) Fibromyalgia.

    Is it common for a RIND to lead to seizures? Rather frustrating as I am an A type personality who works full time, commutes, and working on an MBA, but am off work at the moment. p.s. Bright lights send me over the top....
    Reply
     
    avatar
    dancer86442 responded:
    Hello, I apologize for the delay in answering. I hope you are still w/ us. Another Group was just discussing this topic & yes, it seems Heart problems of any kind can trigger seizure symptoms. And vice versus. As in the case of my Sister who already had EP b4 her heart issues.

    Bright lites? Well, that is a known trigger for seizure activity in some people. You may have other triggers you are unaware of yet.

    I am assuming your DR ran tests to determine seizure activity. Thus, the Lyrica. Yes, it is a Multi-purpose med. What you can do for now: Start a Journal ASAP More Info under our Tips on the rite. While transitioning onto Medication do not change any personal use items ie: shampoo, toothpaste, soaps, Laundry soaps etc. Eat Nutritiously! That can/will Help diminish &/or eliminate some side effects.

    As for job & school. For now, take one day at a time. Lots of people w/ seizure disorders are in school & work. But, know your Rights. As posted on efa.org. They have Tips for managing school & work, too. We should have more related links/articles posted in Resources. Trick is to find ways to keep stress levels under control Which means adequate sleep as well as mental health.

    Keep asking questions. Keep Learning. It is the Best way to become your own Best Advocate! HUGS!

    Love Candi


    Helpful Tips

    Make sure no changes are made to your medications…
    This letter has been created by the Epilepsy Foundation to make explicitly sure that no substitutions are made to your prescription without ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center